Rocky Mountain Journal of Mathematics

Torsion Theories for Algebras of Affiliated Operators of Finite Von Neumann Algebras

Lia Vaš

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 37, Number 6 (2007), 2053-2075.

First available in Project Euclid: 6 January 2008

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 16W99: None of the above, but in this section 46L99: None of the above, but in this section 16S90: Torsion theories; radicals on module categories [See also 13D30, 18E40] {For radicals of rings, see 16Nxx}

Finite von Neumann algebra algebra of affiliated operators torsion theories


Vaš, Lia. Torsion Theories for Algebras of Affiliated Operators of Finite Von Neumann Algebras. Rocky Mountain J. Math. 37 (2007), no. 6, 2053--2075. doi:10.1216/rmjm/1199649837.

Export citation


  • P. Ara and D. Goldstein, A solution of the matrix problem for Rickart $C^*$-algebras, Math. Nachr. 164 (1993), 259-270.
  • S.K. Berberian, The maximal ring of quotients of a finite von Neumann algebra, Rocky Mountain J. Math. 12 (1982), 149-164.
  • --------, Baer $*$-rings; Die Grundlehren der mathematischen Wissenschaften 195, Springer-Verlag, Berlin, 1972.
  • P.E. Bland, Topics in torsion theory, Math. Research 103, Wiley-VCH Verlag Berlin GmbH, Berlin, 1998.
  • P.M. Cohn, Free rings and their relations, second edition, %London Math. Soc. Monographs 19, ( Academic Press, London, 1985.
  • J. Dixmier, Von Neumann algebras, North Holland, Amsterdam, 1981.
  • J.S. Golan, Torsion theories, Pitman Monographs and Surveys in Pure and Applied Mathematics 29, Longman Scientific & Technical, Harlow; John Wiley & Sons Inc., New York, 1986.
  • K.R. Goodearl, Von Neumann regular rings, Monographs and Studies in Mathematics 4, Pitman, London, 1979.
  • D. Handelman, $K_0$ of von Neumann and AF $C^*$-algebras, Quart. J. Math. Oxford 29, (1978), 427-441.
  • T.Y. Lam, Lectures on modules and rings, Grad. Texts Math. 189, Springer-Verlag, New York, 1999.
  • W. Lück, Hilbert modules over finite von Neumann algebras and applications to $L^2$-invariants, Math. Ann. 309 (1997), 247-285.
  • --------, Dimension theory of arbitrary modules over finite von Neumann algebras and $L^2$-Betti numbers I: Foundations, J. reine Angew. Math. 495 (1998), 135-162.
  • --------, $L^2$-invariants: Theory and applications to geometry and $K$-theory, Ergebnisse der Mathematik und ihrer Grebzgebiete, Folge 3 44, Springer-Verlag, Berlin, 2002.
  • H. Reich, Group von Neumann algebras and related algebras, Ph.D. dissertation, Georg-August-Universität zu Göttingen, Göttingen, 1998.
  • D. Turnidge, Torsion theories and semihereditary rings, Proc. Amer. Math. Soc. 24 (1970), 137-143.
  • L. Vaš, Torsion theories for group von Neumann algebras, Ph.D. dissertation, University of Maryland, College Park, 2002.
  • --------, Torsion theories for finite von Neumann algebras, Commun. Algebra 33 (2005), 663-688.
  • --------, Dimension and torsion theories for a class of Baer $*$-rings, J. Algebra 289 (2005), 614-639.